Alert archive / California / Wind Advisories in 2011

Wind Advisory 48, NWS Los Angeles, CA

May 19, 2011

NWS Los Angeles, CA issued this wind advisory at May 19, 2011, 3:05 AM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 19, 2011, 3:05 AM PDT (10:05 UTC)
Expired
May 19, 2011, 9:00 AM PDT
In force
6 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

987 
WWUS76 KLOX 191005
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
305 AM PDT THU MAY 19 2011


CAZ053-054-191600-
/O.EXP.KLOX.WI.Y.0047.000000T0000Z-110519T1000Z/
/O.NEW.KLOX.WI.Y.0048.110519T1005Z-110519T1600Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
305 AM PDT THU MAY 19 2011

...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

* WINDS...NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH GUSTS TO 55
  MPH WILL CONTINUE TONIGHT...WITH ISOLATED GUSTS AROUND 65 MPH ON
  THE HIGHER PEAKS. THE STRONGEST WINDS WILL BE THROUGH THE
  INTERSTATE 5 CORRIDOR.

* IMPACTS...GUSTY WINDS CAN CAUSE LOSS OF CONTROL OF HIGH PROFILE
  VEHICLES...ESPECIALLY ACROSS THE INTERSTATE 5 CORRIDOR.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ039-052-059-088-191115-
/O.EXP.KLOX.WI.Y.0047.000000T0000Z-110519T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
ANTELOPE VALLEY-SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA...LANCASTER...PALMDALE...
SANTA CLARITA...NEWHALL...VALENCIA
305 AM PDT THU MAY 19 2011

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE DIMINISHED ACROSS THE SANTA BARBARA COUNTY MOUNTAINS
AND ADJACENT SOUTH COAST AS WELL AS SANTA CLARITA VALLEY. THERE
WILL CONTINUE TO BE GUSTY WEST TO NORTHWEST WINDS ACROSS THE
ANTELOPE VALLEY THIS MORNING...BUT STAY BELOW WIND ADVISORY THRESHOLDS.

$$

KAPLAN
1 follow-up statement
335 
WWUS76 KLOX 191532
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
832 AM PDT THU MAY 19 2011


CAZ053-054-191645-
/O.EXP.KLOX.WI.Y.0048.000000T0000Z-110519T1600Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
832 AM PDT THU MAY 19 2011

...WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

WINDS HAVE GENERALLY DROPPED BELOW ADVISORY LEVELS ACROSS THE
MOUNTAINS. HOWEVER...LOCAL GUSTS TO AROUND 35 MPH ARE STILL POSSIBLE
THIS MORNING THROUGH THE INTERSTATE 5 CORRIDOR.

$$

WOFFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 19, 2:30 AM PDT, 35 minutes earlier.

Area forecast discussion, May 19, 2:30 AM PDT, 35 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
230 AM PDT THU MAY 19 2011

...UPDATED AVIATION DISCUSSION...

.SYNOPSIS...

TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH FRIDAY WITH FAIR SKIES.
LOW PRESSURE SYSTEM WITH STRONGER ONSHORE FLOW IS EXPECTED FOR THE
WEEKEND...RESULTING IN A DEEPENING MARINE LAYER...COOLER
TEMPERATURES...AND POSSIBLE DRIZZLE. HIGH PRESSURE MAY BRING GRADUAL
WARMING EARLY NEXT WEEK.

&&

.SHORT TERM (THU-SUN)...UPPER TROUGH CURRENTLY DIGGING INTO
SOUTHERN GREAT BASIN WITH CYCLONIC FLOW CONTINUING ACROSS SOUTHERN
CALIFORNIA. AIR MASS BEGINNING TO DRY OUT IN MANY AREAS
OVERNIGHT...BUT SATELLITE IMAGERY STILL INDICATING SOME RESIDUAL
CLOUDS ACROSS THE NORTH FACING MOUNTAIN SLOPES...AS WELL AS THE
CUYAMA VALLEY AND INTERIOR SLO COUNTY VALLEYS. AREAS NEAR THE KERN
COUNTY LINE MAY SEE ISOLATED RAIN SHOWERS CONTINUING THROUGH THE
EARLY MORNING HOURS. A FEW CLOUDS COULD ALSO DEVELOP TODAY ACROSS
EASTERN PORTIONS OF THE LA BASIN AS NAM-12 SOLUTION INDICATING SOME
INCREASE IN LOW LEVEL MOISTURE. TEMPERATURES UP A FEW DEGREES IN
MOST LOCATIONS TODAY WITH INCREASED SUNSHINE AND SLIGHT WARMING IN
BOUNDARY LAYER TEMPERATURES. BETTER WARMING EXPECTED ON FRIDAY AS
UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDS OVER SOUTHERN CALIFORNIA.
WITH WARMING TEMPERATURES IN THE BOUNDARY LAYER...EXPECT A MORE
ORGANIZED MARINE LAYER TO DEVELOP THURSDAY NIGHT INTO FRIDAY MORNING
WITH LOW CLOUDS AND FOG RETURNING TO MANY COASTAL AREAS. OTHER SHORT
TERM CONCERN TODAY WILL BE GUSTY NORTHWEST TO NORTH WINDS. MOST WIND
ADVISORIES EXPECTED TO EXPIRE AT 3 AM...BUT WILL LIKELY NEED TO
EXTEND WIND ADVISORY FOR I5 CORRIDOR THIS MORNING.

WEAK UPPER TROUGH OF LOW PRESSURE RETURNS TO THE REGION ON
SATURDAY...LEADING TO INCREASED ONSHORE FLOW AND SOME DEEPENING OF
THE MARINE LAYER. MOST AREAS EXPECTED TO SEE A FEW DEGREES OF
COOLING ON SATURDAY. AS LOW PRESSURE SYSTEM DEEPENS ON SUNDAY...LOOK
FOR MORE PRONOUNCED COOLING ALONG WITH MARINE DEEPENING INTO THE
SANTA CLARITA VALLEY. HAVE ADDED MENTION FOR PATCHY DRIZZLE
LATE SATURDAY NIGHT INTO SUNDAY MORNING. THIS PATTERN WILL ALSO
BRING GUSTY ONSHORE WINDS TO THE MOUNTAINS AND DESERTS OVER THE
WEEKEND.

PLEASE REFER TO MARINE SECTION BELOW FOR INFORMATION ON LARGE
SOUTHERLY SWELL EVENT EXPECTED THROUGH FRIDAY.

.LONG TERM (MON-THU)...UPPER TROUGH AND STRONG ONSHORE FLOW WILL
BRING THE POTENTIAL FOR A CONTINUED DEEP MARINE LAYER PATTERN AND
POSSIBLE DRIZZLE INTO MONDAY...ALONG WITH COOL TEMPERATURES. WARMING
TREND EXPECTED THROUGH REMAINDER OF EXTENDED PERIOD AS WEAK UPPER
RIDGE OF HIGH PRESSURE BUILDS OVER REGION.

&&

.AVIATION...19/1130Z
S OF POINT CONCEPTION...MODERATE CONFIDENCE WITH 12Z TAFS...WEAK
INVERSION IS MAKING IT TOUGH WITH RANDOM MVFR CIGS DEVELOPING OVER
LA BASIN. THERE COULD BE A FEW HOURS OF MVFR CIGS ACROSS LA COUNTY
COAST AND VALLEY TERMINALS THROUGH 16Z. OTHERWISE VFR CONDS THROUGH
09Z...EXCEPT 30 PERCENT CHANCE THAT CIGS COULD DEVELOP AS EARLY AS
06Z FOR LA/VTU COUNTY COAST.

N OF POINT CONCEPTION...EXCEPT FOR KSMX AND KPRB...EXPECT VFR CONDS
THROUGH THE OVERNIGHT HOURS...EXCEPT 40 PERCENT CHANCE FOR IFR COND
FOR KSMX AND KSBP AFTER 06Z. SOME LLWS WILL BE POSSIBLE FOR KSBA
AROUND 23Z-08Z.

KLAX...MODERATE CONFIDENCE WITH 12Z TAF IN RESPECT TO TIMING OF MVFR
CIGS. OTHERWISE HIGH CONFIDENCE TAF. 30 PERCENT CHANCE THAT MVFR
CIGS COULD LINGER TO 18Z.

KBUR...HIGH CONFIDENCE WITH 12Z TAF...EXCEPT 30 PERCENT THAT IFR
CIGS COLD DEVELOP BETWEEN 12-14Z THIS MORNING AND PERSIST THROUGH
16Z.

&&

.MARINE...

LONG PERIOD SOUTHERLY SWELL ORIGINATING FROM THE SOUTHERN HEMISPHERE
WILL BRING HIGH SURF CONDITIONS TO SOUTH FACING BEACHES OF LOS
ANGELES
AND VENTURA COUNTIES THROUGH FRIDAY. BREAKERS OF 5 TO 7 FEET CAN BE
EXPECTED ACROSS SOUTH FACING BEACHES WITH MAX SETS TO 9 FEET.
SOUTHERLY SWELL ALSO EXPECTED TO IMPACT SOUTH FACING BEACHES OF SLO
COUNTY...SUCH AS PISMO BEACH...PORT SAN LUIS...AND AVILA BEACH...BUT
HIGH SURF THRESHOLDS ARE NOT EXPECTED AT THESE LOCATIONS. MAJOR
IMPACTS OF THIS HIGH SURF EVENT INCLUDE DANGEROUS RIP CURRENTS AS
WELL THE POTENTIAL FOR MINOR COASTAL FLOODING DURING TIMES OF HIGH
TIDE.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...GOMBERG
AVIATION...KAPLAN
MARINE...GOMBERG

WWW.WEATHER.GOV/LOSANGELES

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.